Nonlinear transverse waves in a generalized elastic solid and the complex modified Korteweg-deVries equation


Erbay H.

PHYSICA SCRIPTA, vol.58, no.1, pp.9-14, 1998 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 58 Issue: 1
  • Publication Date: 1998
  • Doi Number: 10.1088/0031-8949/58/1/001
  • Journal Name: PHYSICA SCRIPTA
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.9-14
  • Istanbul Technical University Affiliated: No

Abstract

By using an asymptotic expansion technique based on the Lagrangian density formulation, it is demonstrated that the nonlinear interaction between two transverse waves propagating in a generalized elastic solid is described asymptotically by the complex modified Korteweg-deVries (CMKdV) equation. Also, the CMKdV equation is shown to be Hamiltonian and its solitary wave solutions are investigated by means of a modified Hirota method.